Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

anti depressants adult content

Since I started taking anti depressants I have no sex drive, absolutely no appetite what so ever, Its even a struggle to swallow food, but I'm not weak. I'm basically just eating to keep myself going, very nauseous also. Ugh :(

What are your experiences with anti depressants?

Answer Question
 
Anonymous

Asked by Anonymous at 3:32 PM on Oct. 12, 2010 in Health

Answers (4)
  • i can't say about the appetite but i remember this from college psychology. anti depressants block the part of the brain that sends sex impulses. it basically stops your libido from function. in one of my classes we read an article about this couple who was on the verge of divorce because the woman didn't want to be anywhere near her husband. well it turns out she was on anti depressants and once she stopped taking them it saved their marriage. the appetite does not sound normal and i would talk to your doc about it. i was on lexapro briefly and i hated what it did to my personality. i was basically a zombie. exercise became my AD and it works wonders for me
    aliishott2

    Answer by aliishott2 at 3:39 PM on Oct. 12, 2010

  • May I ask for how long have you been taking the anti depressants? It usually takes anywhere between 10 days to 2 weeks to get used to the anti depressant and feel like you are your usual self. If it has been over two weeks since you started taking the anti depressants, I would say that you should call your doctor and ask about it. Good luck!
    Svetlana98usa

    Answer by Svetlana98usa at 3:39 PM on Oct. 12, 2010

  • I had no sex drive at first on certain anti depressants, but then when I got my sex drive back, I couldn't have an orgasm!!! Talk about hard to handle! Try it out for a couple weeks, and if you don't feel better, talk to your doctor. There are so many different types of anti depressants, I'm sure they can find one that's for you. If not, try natural solutions such as fish oil and b12. St johns wort is great if you aren't pregnant or breastfeeding. Working out is a great mental boost, but I know when I am depressed I can't find the motivation to work out. Best of luck!
    GingerMom33

    Answer by GingerMom33 at 3:49 PM on Oct. 12, 2010

  • you need to talk to your doctor. those are commone side effects to most anti-depressant, but you don't have to live it. lowering your dose or trying a new type of anti-depressant may solve your issues.
    rfurlongg

    Answer by rfurlongg at 2:30 PM on Oct. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN